MAUDE Adverse Event Report: CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW; INSTRUMENT, BIOPSY

CAREFUSION, INC JAMSHIDI NEEDLE BONE MARROW; INSTRUMENT, BIOPSY
Model Number DJ4011X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
Today i got a breakage complaint from the hemato-patho department of pgimer for 2 pcs dj4011x original jamshidi.Kindly find the attached pic of the needle and lot number and kindly share the recent complaint form to fill full information and submission.Dj4011x wes broken during 2 bone marrow biopsy cases, one broken inside and removed through surgery and one without surgery.Was the needle broken during use or identified before use.- its broken during use what was the impact on the patient? - the needle broke inside and the patient underwent a surgical procedure to remove the needle.Is there a sample available showing the reported issue? - yes.Was there any medical intervention required? - yes, undergone surgery to remove the needle.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one sample of lot 0001429233 and three photos were provided to our quality team for investigation.The sample was returned without the stylet, cap, or protective tubing.Through visual inspection, it was observed that the needle is broken.The upper half of the needle was inspected, and it was observed that the surface close to the breakage is bent and appears deformed and it was observed that the cut has jagged edges, the surface is rough and deformed.Therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001429233 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacture narration.
 
Event or Problem Description
Today i got a breakage complaint from the hemato-patho department of pgimer for 2 pcs dj4011x original jamshidi.Kindly find the attached pic of the needle and lot number and kindly share the recent complaint form to fill full information and submission.29-nov-2022: received additional information from complainant.Malini dj4011x wes broken during 2 bone marrow biopsy cases, one broken inside and removed through surgery and one without surgery.30-nov-2022- received an email replies from complainant for information requested.Malini was the needle broken during use or identified before use.- its broken during use what was the impact on the patient? - the needle broke inside and the patient underwent a surgical procedure to remove the needle.Is there a sample available showing the reported issue? - yes.Was there any medical intervention required? - yes, undergone surgery to remove the needle.

Brand Name
JAMSHIDI NEEDLE BONE MARROW
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key15906220
Report Number9680904-2022-00037
Device Sequence Number12110232
Product Code KNW
UDI-Device Identifier10885403087141
UDI-Public(01)10885403087141
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K813338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberDJ4011X
Device Catalogue NumberDJ4011X
Device Lot Number0001429233
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown